Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 1, 2016, 2:13 PM CDT for Baldwin County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 1, 2016, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 61 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
435 WWUS84 KMOB 011913 SPSMOB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 213 PM CDT WED JUN 1 2016 ALZ262-264-FLZ201-012000- BALDWIN CENTRAL AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL- 213 PM CDT WED JUN 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA FLORIDA COUNTIES UNTIL 300 PM CDT... AT 212 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF STAPLETON...OR 10 MILES SOUTHEAST OF BAY MINETTE...MOVING NORTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BAY MINETTE...ROBERTSDALE...LOXLEY AND STAPLETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3056 8751 3059 8779 3097 8785 3092 8738 TIME...MOT...LOC 1912Z 189DEG 13KT 3077 8764 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 1, 1:26 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 1, 1:26 PM CDT, 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 126 PM CDT WED JUN 1 2016 .DISCUSSION...Updated for latest aviation discussion below. && .UPDATE...Isolated showers and thunderstorms are beginning to develop along the seabreeze from near Mobile and eastward along and just north of the I-10 corridor as of 18Z. Additional isolated convective development farther north is anticipated as the afternoon continues, and current 20% POP forecast looks good. A blend of RAP and NAM guidance suggests MLCAPE will be a bit lower this afternoon, with max values mostly between 1000-1500 J/KG around the region as a slightly drier deep layer airmass advances northward, with precipitable water values falling to 1.25-1.5 inches, perhaps even lower near the immediate coast by late afternoon. Will still monitor for a few isolated strong storms, but the wet microburst/isolated severe potential looks lower than yesterday. Ongoing forecast looks on track. /21 && .AVIATION... 18Z issuance...VFR conditions will prevail around the region this afternoon, with scattered to broken cumulus decks with bases between 3-5 kft AGL. Isolated SHRA/TSRA will continue to develop along the seabreeze and also over interior portions of southeast MS and southwest AL later this afternoon. For KMOB/KBFM/KPNS...have handled with VCTS with isolated cells in proximity, but will amend if necessary. Gusty winds and visibility reductions to heavy rain will be possible with the stronger storms. /21 && PREV DISCUSSION... /issued 440 AM CDT WED JUN 1 2016/ NEAR TERM /Now Through Wednesday night/... Drier air works its way north over the northern Gulf and north- central Gulf coast through tonight around a weakly organized low level ridge stretching west over the northern Gulf coast. Even with shortwave energy moving over the Southern Plains and Lower Mississippi River Valley from an upper system moving east over the US/Mexico border, the chance of rain today drops significantly from yesterday, especially over the southern half of the FA. Did leave in isolated TSRA for today, along with land-breeze convergence zone induced showers south of the coast tonight. For temps, went a bit above seasonal today (general low 90s), with upper 60s to around 70 tonight. With the decrease in moisture levels, the chance of any strong to severe storms goes down. One or two are possible this afternoon/evening, but not as much as yesterday due to the loss of instability with the drier airmass. /16 SHORT TERM /Thursday Through Friday night/... An upper low over the Desert Southwest this morning is expected to move into Texas Thursday, pushing a cold front toward the Mid-South and Lower Mississippi River Valleys. As it "sits and spins" across Central parts of the Lone Star State through the end of the week, expect a gradual deepening of Gulf moisture through the boundary layer across the forecast area from the west. From a climatological standpoint, precipitable water values will likely exceed the 75th percentile (or approximately 1.7 inches) by Friday night. This will be true especially across areas west of US-43. In terms of sensible weather, Thursday may largely end up being dry across the forecast area. Forecast soundings show paltry amounts of available instability, as well as low precipitable water values. There may be a few "ring of fire" type showers or thunderstorms that develop on the edge of the deeper moisture return across Southeast Mississippi into West-Central Alabama by the afternoon. I believe, however, the odds of NOT seeing convection (even in these areas) are far greater than seeing it. As such, shower and thunderstorm probabilities have been lowered. Expect shower and thunderstorm coverage to increase from the west starting Friday morning as moisture continues deepening over our area. Most of the convection should be over western areas, coincident with the axis of deepest moisture. /02/ LONG TERM /Saturday Through Tuesday/... Most of the focus for the forecast continues to be the upcoming weekend. Forecast confidence is slightly better than normal, with minor temporal and evolutionary discrepancies noted between the operational medium range models. Additional energy diving into the Northern Plains is expected to deepen the shortwave trough in the northern stream. This will likely result in some filling of the upper low in Texas as the two systems somewhat phase. A southerly or southwesterly flow through a good depth of the atmosphere ahead of the trough should result in precipitable water values likely approaching 2 standard deviations above climatological means. Increased synoptic scale forcing provided by not only the upper-level system, but also the approach of a weak surface front means a noticeable increase in shower and thunderstorm coverage for this weekend. It looks like the greatest odds of seeing showers and thunderstorms will come Sunday as the front becomes (nearly) stationary as it limps into Southeast Mississippi and Southwest Alabama. This front should weaken sometime during the Sunday night or Monday morning time frame as the bulk of upper-level support heads into the Mid- Atlantic. A reinforcing cold front should move through region Monday afternoon, ending the rain probabilities as a drier airmass moves into the region. Tuesday and Wednesday look dry at this point, with a weak surface ridge forecast to move into the region. Thanks to WFO Jackson MS for collaborative efforts this morning. /02/ MARINE... A weakly organized surface ridge stretching west over the northern Gulf coast will shift south a bit through the week into the weekend, creating a generally light onshore flow through the forecast. /16 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 1, 5:51 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 551 AM CDT WED JUN 1 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-021100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 551 AM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER MAINLY NORTHERN PARTS OF THE AREA THIS AFTERNOON. A FEW MAY BECOME STRONG TO SEVERE, WITH DAMAGING WINDS TO 60 MPH AND HAIL POSSIBLE. OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE FRIDAY INTO THE WEEKEND. A FEW MAY BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-021100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 551 AM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE FRIDAY THROUGH SUNDAY...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP OVERNIGHT INTO THE MORNING HOURS ALONG A LAND BREEZE...WITH WATERSPOUTS POSSIBLE DURING THE LATE NIGHT AND EARLY MORNING HOURS. ALSO...LOCALLY REDUCED VISIBILITIES IN VERY HEAVY RAINS ALONG WITH LOCALLY STRONG WINDS ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS. OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 1, 1:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
147 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG SSE BUCKS 31.01N 88.03W
05/31/2016 MOBILE AL PUBLIC
POST OFFICE EMPLOYEE REPORTS ROOF DAMAGE TO A HOUSE
ACROSS FROM BUCKS, AL POST OFFICE. TIME ESTIMATED FROM
RADAR SIGNATURE.
&&
DJOHNSONSpecial weather statement, Jun 1, 2:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 213 PM CDT WED JUN 1 2016 ALZ262-264-FLZ201-012000- BALDWIN CENTRAL AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL- 213 PM CDT WED JUN 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA FLORIDA COUNTIES UNTIL 300 PM CDT... AT 212 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF STAPLETON...OR 10 MILES SOUTHEAST OF BAY MINETTE...MOVING NORTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BAY MINETTE...ROBERTSDALE...LOXLEY AND STAPLETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3056 8751 3059 8779 3097 8785 3092 8738 TIME...MOT...LOC 1912Z 189DEG 13KT 3077 8764
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:49 PM CDT | Special Weather Statement | MOB | Escambia | 41 min |
| Jun 1, 3:32 PM CDT | Special Weather Statement | MOB | Escambia | 43 min |
| May 31, 8:17 PM CDT | Areal Flood Advisory | MOB | Wayne | 118 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.